| Catalog Number |
UNKNOWN |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Obstruction/Occlusion (2422)
| Date of Event |
08/21/2017
Type of Reportable Event
Serious Injury
Event or Problem Description
(b)(6) 2016 date of first implant procedure due to liver metastasis from ovarian cancer.2 stents placed in trans gastric evo-10-11-6-b lot c1154740.Stents were placed in each other.Patient received chemotherapy on (b)(6)2016 to (b)(6)2018.Stent partial migration (b)(6)2016.13 days post procedure.Resulting in inability to perform intended function and replacement.Treatment endoscopic intervention placement of new stent.2 stents side by side (only one is from cook) one stent migrated leading to an angulation with the higher prothesis.The site determined the event to possibly be related to the study device.(b)(4).Re-current biliary obstructions (b)(6)2017.367 days post procedure.Due to tissue or tumor overgrowth.Obstruction noted to be within a study stent.Treatment endoscopic intervention placement of new stent.The site determined the event to not be related to the study device or procedure, related to progression of cancer.(b)(4).Re-current biliary obstructions (b)(6)2017.521 days post procedure.Due to tissue or tumor overgrowth.Obstruction noted to be within a study stent.Treatment endoscopic intervention placement of new stent.The site determined the event to not be related to the study device or procedure, related to progression of cancer.(b)(4).Re-current biliary obstructions (b)(6)2018.925 days post procedure.Due to tissue or tumor overgrowth.Obstruction noted to be within a study stent.Treatment endoscopic intervention placement of new stent.The site determined the event to not be related to the study device or procedure, related to progression of cancer.(b)(4).Patient death (b)(6)2018.Due to biliary sepsis.This file will capture the second onset of biliary obstructions 521 days post procedure.Patient outcome: all three reinterventions for recurrent biliary obstruction were noted to be successful.On (b)(6)2018, the patient died of biliary sepsis.
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Additional Manufacturer Narrative
Supplemental correction report is being submitted following a review of this complaint file to update device and lot number to unknown.
Event or Problem Description
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 08-jan-2026.
Additional Manufacturer Narrative
Device evaluation: the evolution biliary device of unknown rpn and lot number involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.This file is related to (b)(4) and was created in response to the attached pmcf study.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Manufacturing records review could not be completed as the lot number is unknown.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056, ifu0057, ifu0062) list ¿stent occlusion¿ as a potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause can be attributed to patient pre-existing conditions and/or a known potential adverse event.From the study it is known that the patient had liver metastasis from ovarian cancer.The obstruction was reported to be due to tissue or tumour overgrowth.Also, as previously noted, ¿stent occlusion¿ is listed as a potential adverse event in the ifu.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter the patient experienced recurrent biliary obstruction 521 days post procedure, the patient required the placement of a new stent as a result of this occurrence and it was reported that the patient recovered/stabilised following this.A possible root cause can be attributed to patient pre-existing conditions and/or a known potential adverse event.Complaints of this nature will continue to be monitored for similar events.Confirmed quantity of 01 x used device.Patient death was reported on (b)(6) 2018, the cause of death was due to biliary sepsis.As per medical advisor input the cause of death was due to biliary sepsis secondary to progression of cancer.